Order Rosacea-Ltd IV

Dr. Suzana Ljubojevic from the department of dermatology, Zagreb Clinical Hospital, Croatia, stated in a speech  given at the First World Congress of the International Academy of Cosmetic Dermatology; that when one observes the clinical symptoms of rosacea, one must consider the possibility that it has resulted from abuse or overuse of topical corticosteroids. In a large number of patients exhibiting signs of rosacea, the cause of often a steroid induced facial dermatitis. Patients are often given or prescribed topical steroid creams to address the issues of acne, seborrhea dermatitis or other facial dermatoses.

When first applied the vascular constrictive and anti-inflammatory effects of the corticosteroid will result in what is perceived as a visual clearance of the initial dermatitis. However the prolonged use of the corticosteroid results in collagen deterioration, epidermal atrophy and a degeneration of dermal structure. The skin has an inflamed, flushed, bright red appearance […]